Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

June 20, 20175 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Jun 20, 2017, 3:26 AM EDT for 5 counties in Georgia. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2017, 3:26 AM EDT (07:26 UTC)
Expired
Jun 20, 2017, 4:30 AM EDT
In force
64 min
Issued by
NWS Atlanta, GA

Counties Carroll County, GA, Clayton County, GA, Coweta County, GA, Fayette County, GA, Heard County, GA

The radar

The Atlanta radar (KFFC), 20 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.4 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2017-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 562 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2017-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
562 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1442 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

718 
WWUS82 KFFC 200726
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
326 AM EDT TUE JUN 20 2017
 
GAZ033-042>045-052>055-057-200830-
Fayette GA-North Fulton GA-Douglas GA-Clayton GA-Coweta GA-DeKalb GA-
Carroll GA-Heard GA-Henry GA-South Fulton GA-
326 AM EDT TUE JUN 20 2017

...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE...NORTH FULTON...SOUTHERN
DOUGLAS...CLAYTON...COWETA...SOUTHWESTERN DEKALB...SOUTHERN
CARROLL...HEARD...NORTHWESTERN HENRY AND SOUTH FULTON COUNTIES UNTIL
430 AM EDT...

At 324 AM EDT...a line of showers and thunderstorms with moderate to 
occasionally heavy rainfall extended from Franklin to Chattahoochee 
Hills and Conley, moving northeast at 10 mph.

  HAZARD...Heavy rain. 

  IMPACT...Heavy rain may cause temporary street flooding and rising 
           water on creeks and streams, especially in poor drainage 
           areas. 

Some locations in the path of these storms include
Atlanta, Newnan, Carrollton, Fayetteville, Jonesboro, Franklin,
Peachtree City, East Point, Stockbridge, Union City, Forest Park,
Riverdale, College Park, Fairburn, Tyrone, Morrow, Lovejoy,
Hapeville, Palmetto and Lake City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3369 8474 3372 8430 3365 8416 3364 8416
      3364 8418 3362 8417 3348 8419 3318 8514
      3319 8525 3351 8531
TIME...MOT...LOC 0724Z 231DEG 7KT 3362 8422 3357 8467 3328 8520 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 20, 3:18 AM EDT, 8 minutes earlier.

Area forecast discussion, Jun 20, 3:18 AM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
318 AM EDT Tue Jun 20 2017

.SHORT TERM /Today through Wednesday/...
A convergence zone has set up from roughly Frolona (Heard County) to
Union City (Fulton County) to Danburg (Wilkes County). Overnight
along this line, widespread 1" to 3" of rain has fallen with some
spotty 4" to 6" totals noted. So, this area has been primed for
flooding if additional rain falls. All of the hi-res models show that
the convergence zone will hang around the same area through tonight,
potentially moving a little north or south at times. Forecasted QPF
calls for another 1" to 2" today, and there will be some locally
higher amounts. Will go ahead and issue a Flash Flood Watch across
the central CWFA to account for these additional rains through
tonight.

On and off showers and thunderstorms are expected today for most of
the outlook area. Precipitation will be a lot more spotty across the
far NW higher terrain, as somewhat drier air has settled across the
area. For the remainder of the CWFA, a very moist and tropical
airmass will remain in place through the short term period. PWATS
aoa 2" will be the rule. The old boundary/convergence area will serve
to focus precipitation today. However, within the most/tropical
airmass, convection will be able to develop almost anywhere south of
this feature. Models continue to indicate high pops, so have gone at
least likely.

Wednesday looks to be very similar to today, but the axis of
heaviest precip may shift a bit southward.

With so much cloud cover and precip around, max temps will be below
normal for the period.

NListemaa

.LONG TERM /Wednesday Night through Monday/...
The long term portion of the forecast will remain unsettled.

The old boundary/convergence zone will remain a focus for precip
through Wednesday night across the southern CWFA. The old boundary
should begin to shift northward by Thursday as a potential tropical
cyclone makes landfall across the western Gulf Coast. The boundary
looks to set up across far northern GA on Thursday and remains
nearly stationary through the early week. The remnants of any
tropical system should move east along the boundary during the
weekend/early next week. Another flood watch may be needed during
the extended period for northern portions of GA as the remnants
impact the area.

High pressure, and drier air should finally settle across the area
by the middle of next week.

NListemaa

&&

.AVIATION... 06Z Update... Convergence line of shra has set up
along the south end of the airfield. This feature should stick
around most of the overnight hours, with sct/numerous showers
impacting ATL. This convergence line should remain in place most
of the day, possibly shifting slightly north/slightly south
through most of the day. TSRA chances will increase through the
afternoon. Winds are expected to shift to the NE by early morning,
until then, they should be light and variable.

//ATL Confidence...06Z Update...
Medium confidence all elements.

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          79  68  80  69 /  70  60  40  40
Atlanta         79  69  79  70 /  60  50  40  50
Blairsville     79  63  78  65 /  50  50  30  40
Cartersville    82  68  81  70 /  50  40  40  40
Columbus        78  71  81  73 /  80  70  60  50
Gainesville     79  67  79  68 /  50  50  40  40
Macon           79  70  81  72 /  80  70  60  40
Rome            84  69  82  70 /  20  20  30  40
Peachtree City  78  68  79  70 /  70  60  40  50
Vidalia         82  72  83  73 /  80  70  60  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Wednesday morning for the following
zones: Baldwin...Barrow...Butts...Carroll...Clarke...Clayton...
Cobb...Coweta...DeKalb...Douglas...Fayette...Greene...Gwinnett...
Hancock...Haralson...Harris...Heard...Henry...Jackson...Jasper...
Jones...Lamar...Madison...Meriwether...Monroe...Morgan...
Newton...North Fulton...Oconee...Oglethorpe...Paulding...Pike...
Putnam...Rockdale...South Fulton...Spalding...Talbot...
Taliaferro...Troup...Upson...Walton...Warren...Wilkes.

&&

SHORT TERM...NListemaa
LONG TERM....NListemaa
AVIATION...NListemaa
Hazardous weather outlook, Jun 20, 3:26 AM EDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
326 AM EDT Tue Jun 20 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
326 AM EDT Tue Jun 20 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Scattered to numerous thunderstorms are expected through the
period. A few of the thunderstorms could be strong, producing
gusty winds and occasional lightning strikes. However, the main
severe weather hazard today will any potential flooding from
locally heavy rainfall. A Flash Flood Watch has been issued
roughly along the Interstate 20 corridor through tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

There is a chance of thunderstorms each day. The primary hazard will
be very heavy rainfall through Tuesday as ample moisture and a cold
front interact over the region. Other threats include strong, gusty
winds and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged to
submit reports of severe weather or flooding through the web by going
to weather.gov/atlanta.

In the hours before

Special weather statement, Jun 19, 10:35 PM EDT, 4 hours 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1035 PM EDT MON JUN 19 2017

GAZ036>038-047>050-059-200300-
Morgan GA-Walton GA-Oglethorpe GA-Jasper GA-Clarke GA-Oconee GA-
Newton GA-Greene GA-
1035 PM EDT MON JUN 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...SOUTHEASTERN WALTON...
WESTERN OGLETHORPE...NORTHERN JASPER...SOUTHEASTERN CLARKE...
SOUTHEASTERN OCONEE...SOUTHEASTERN NEWTON AND NORTHWESTERN GREENE
COUNTIES UNTIL 1100 PM EDT...

At 1035 PM EDT...a strong thunderstorm was over Wrayswood, or 8 miles
northeast of Madison...moving northeast at 20 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of this storm include
Covington, Madison, Lexington, Social Circle, Crawford, Rutledge,
Newborn, Mansfield, Bostwick, Arnoldsville, Woodville, Maxeys,
Buckhead, Athens-Clarke County, Stephens, Wrayswood, Hutchings,
Barnett Shoals, Greshamville and Penfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3341 8376 3359 8385 3400 8305 3381 8296
      3380 8298 3378 8298 3374 8295
TIME...MOT...LOC 0235Z 242DEG 19KT 3368 8335
Special weather statement, Jun 20, 1:51 AM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
151 AM EDT TUE JUN 20 2017

GAZ033-042>046-048-052>055-057-066-200645-
Fayette GA-Rockdale GA-Coweta GA-Carroll GA-Troup GA-Heard GA-
Newton GA-Henry GA-South Fulton GA-North Fulton GA-Douglas GA-
Clayton GA-DeKalb GA-
151 AM EDT TUE JUN 20 2017

...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE...SOUTHERN ROCKDALE...
COWETA...SOUTHERN CARROLL...NORTHERN TROUP...HEARD...WESTERN
NEWTON...HENRY...SOUTH FULTON...NORTH FULTON...SOUTHWESTERN
DOUGLAS...CLAYTON AND SOUTHWESTERN DEKALB COUNTIES UNTIL 245 AM
EDT...

At 149 AM EDT...a line of strong thunderstorms was extended from
Franklin to Whitesburg and Stockbridge, moving northeast at 10 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding and rising
           water on small creeks and streams, especially in poor
           drainage areas.

Some locations in the path of these storms include
Atlanta, Newnan, Carrollton, McDonough, Fayetteville, Jonesboro,
Franklin, Peachtree City, East Point, Stockbridge, Union City, Forest
Park, Riverdale, College Park, Fairburn, Hampton, Tyrone, Morrow,
Lovejoy and Hapeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3372 8437 3360 8393 3340 8415 3335 8435
      3335 8438 3334 8438 3313 8524 3351 8531
TIME...MOT...LOC 0549Z 244DEG 9KT 3361 8435 3352 8489 3326 8526
Special weather statement, Jun 20, 2:35 AM EDT, 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
235 AM EDT TUE JUN 20 2017

GAZ033-042>046-048-052>055-057-200730-
Fayette GA-North Fulton GA-Douglas GA-Rockdale GA-Clayton GA-
Coweta GA-DeKalb GA-Carroll GA-Heard GA-Newton GA-Henry GA-
South Fulton GA-
235 AM EDT TUE JUN 20 2017

...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE...NORTH FULTON...
SOUTHWESTERN DOUGLAS...SOUTHERN ROCKDALE...CLAYTON...COWETA...
SOUTHWESTERN DEKALB...SOUTHERN CARROLL...HEARD...WESTERN NEWTON...
WESTERN HENRY AND SOUTH FULTON COUNTIES UNTIL 330 AM EDT...

At 233 AM EDT...a line of thunderstorms with heavy rain extended
from near Franklin to Palmetto and Riverdale, moving east at 10 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain will cause temporary street flooding and
           rising water on creeks and streams, especially in poor
           drainage areas.

Some locations in the path of these storms include
Atlanta, Newnan, Carrollton, McDonough, Fayetteville, Jonesboro,
Franklin, Peachtree City, East Point, Stockbridge, Union City, Forest
Park, Riverdale, College Park, Fairburn, Hampton, Tyrone, Morrow,
Lovejoy and Hapeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3364 8475 3373 8437 3360 8393 3340 8415
      3335 8438 3322 8482 3322 8485 3321 8486
      3322 8486 3323 8487 3322 8494 3317 8508
      3320 8511 3316 8512 3313 8523 3347 8530
TIME...MOT...LOC 0633Z 260DEG 8KT 3326 8524 3350 8479 3356 8439
Special weather statement, Jun 20, 3:26 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
326 AM EDT TUE JUN 20 2017

GAZ033-042>045-052>055-057-200830-
Fayette GA-North Fulton GA-Douglas GA-Clayton GA-Coweta GA-DeKalb GA-
Carroll GA-Heard GA-Henry GA-South Fulton GA-
326 AM EDT TUE JUN 20 2017

...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE...NORTH FULTON...SOUTHERN
DOUGLAS...CLAYTON...COWETA...SOUTHWESTERN DEKALB...SOUTHERN
CARROLL...HEARD...NORTHWESTERN HENRY AND SOUTH FULTON COUNTIES UNTIL
430 AM EDT...

At 324 AM EDT...a line of showers and thunderstorms with moderate to
occasionally heavy rainfall extended from Franklin to Chattahoochee
Hills and Conley, moving northeast at 10 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding and rising
           water on creeks and streams, especially in poor drainage
           areas.

Some locations in the path of these storms include
Atlanta, Newnan, Carrollton, Fayetteville, Jonesboro, Franklin,
Peachtree City, East Point, Stockbridge, Union City, Forest Park,
Riverdale, College Park, Fairburn, Tyrone, Morrow, Lovejoy,
Hapeville, Palmetto and Lake City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3369 8474 3372 8430 3365 8416 3364 8416
      3364 8418 3362 8417 3348 8419 3318 8514
      3319 8525 3351 8531
TIME...MOT...LOC 0724Z 231DEG 7KT 3362 8422 3357 8467 3328 8520

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:55 PM EDTSpecial Weather StatementFFCMarion35 min
Jun 19, 9:25 PM EDTSpecial Weather StatementFFCOconee, Oglethorpe35 min
Jun 19, 10:35 PM EDTSpecial Weather StatementFFCMorgan, Oglethorpe25 min
Jun 19, 11:05 PM EDTFlash Flood WarningFFCGreene, Jasper, Morgan, Newton, Oconee, Oglethorpe and 3 more6 hr
Jun 20, 12:33 AM EDTFlash Flood WarningFFCButts, Henry, Newton5 hr
Jun 20, 1:51 AM EDTSpecial Weather StatementFFCClayton, Coweta, Fayette, Heard, Henry54 min
Jun 20, 2:35 AM EDTSpecial Weather StatementFFCClayton, Coweta, Fayette, Heard, Henry55 min
Jun 20, 3:19 AM EDTFlash Flood WatchFFCBaldwin, Barrow, Butts, Carroll, Clarke, Clayton and 36 more41 hr
Jun 20, 5:03 AM EDTSpecial Weather StatementFFCButts, Clarke, Greene, Henry, Jasper, Morgan and 7 more3 hr
Jun 20, 9:38 AM EDTSpecial Weather StatementFFCGreene, Morgan67 min
Jun 20, 9:40 AM EDTSpecial Weather StatementFFCPike, Spalding65 min
Jun 20, 11:01 AM EDTSpecial Weather StatementFFCFayette, Henry59 min
Jun 20, 11:05 AM EDTSpecial Weather StatementFFCGreene, Morgan55 min
Jun 20, 11:16 AM EDTSpecial Weather StatementFFCClarke, Oconee59 min
Jun 20, 11:35 AM EDTFlash Flood WarningFFCGreene, Morgan, Newton6 hr
Jun 20, 12:26 PM EDTSpecial Weather StatementFFCClayton, Rockdale, Walton64 min
Jun 20, 12:45 PM EDTSpecial Weather StatementFFCFulton45 min
Jun 20, 1:11 PM EDTFlash Flood WarningFFCDeKalb, Fulton, Gwinnett6 hr
Jun 20, 1:27 PM EDTRiver Flood WarningFFCFulton, Gwinnett24 hr
Jun 20, 1:33 PM EDTSpecial Weather StatementFFCCarroll, Douglas, Fulton57 min
Jun 20, 2:10 PM EDTSpecial Weather StatementFFCBarrow, Gwinnett, Jackson50 min
Jun 20, 2:20 PM EDTRiver Flood WarningFFCDeKalb, Fulton12 hr
Jun 20, 2:20 PM EDTRiver Flood WarningFFCDeKalb, Fulton12 hr
Jun 20, 2:31 PM EDTSpecial Weather StatementFFCCarroll, Douglas, Fulton59 min
Jun 20, 3:14 PM EDTSpecial Weather StatementFFCGwinnett46 min
Jun 20, 3:17 PM EDTSpecial Weather StatementFFCDeKalb43 min
Jun 20, 3:31 PM EDTRiver Flood WarningFFCDeKalb, Fulton7 hr
Jun 20, 3:38 PM EDTSpecial Weather StatementFFCCobb, Fulton52 min
Jun 20, 3:44 PM EDTRiver Flood WarningFFCGwinnett9 hr
Jun 20, 3:54 PM EDTFlash Flood WarningFFCDeKalb, Gwinnett6 hr
Jun 20, 6:43 PM EDTSpecial Weather StatementFFCClayton47 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.